Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 30, 2007, 1:22 PM CDT for Saline County, Kansas. It took effect at Jul 30, 2007, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 30, 2007, 1:22 PM CDT (18:22 UTC)
- In effect from
- Jul 30, 2007, 7:00 PM CDT
- Expired
- Jul 30, 2007, 6:00 PM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gypsum Creek below Gypsum (GYSK1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 301822
FLWICT
-BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
122 PM CDT MON JUL 30 2007
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC169-310622-
/O.NEW.KICT.FL.W.0027.070731T0000Z-070731T1200Z/
/GYSK1.1.ER.070731T0000Z.070731T0000Z.070731T0000Z.NO/
122 PM CDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE GYPSUM CREEK NEAR GYPSUM.
* FROM THIS EVENING TO TUESDAY MORNING ...OR UNTIL THE WARNING IS
CANCELLED.
* AT 12:30 PM MONDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
EVENING.
* IMPACT...AT 15.0 FEET...INCONVENIENCE FLOODING BEGINS TO OCCUR
AROUND THE AREA. ROAD OVERFLOW TO THE EAST OF THE GAGE SITE ON
LAPSLEY ROAD FOR ABOUT 1/4 MILE WILL LIKELY OCCUR.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
GYPSUM 15.0 13.7 MON 12 PM 11.9 6.8 5.4
$$1 follow-up statement
000
WGUS83 KICT 302300
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT MON JUL 30 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC169-302330-
/O.CAN.KICT.FL.W.0027.000000T0000Z-070731T1200Z/
/GYSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
600 PM CDT MON JUL 30 2007
THE FLOOD WARNING IS CANCELLED FOR
THE GYPSUM CREEK NEAR GYPSUM.
* AT 5:30 PM MONDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE AT 14.5 FEET. THE
RIVER WILL FALL TO 10.2 FEET BY TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...INCONVENIENCE FLOODING BEGINS TO OCCUR
AROUND THE AREA. ROAD OVERFLOW TO THE EAST OF THE GAGE SITE ON
LAPSLEY ROAD FOR ABOUT 1/4 MILE WILL LIKELY OCCUR.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
GYPSUM CREEK
GYPSUM 15.0 13.9 MON 5 PM 10.2 5.6 5.1
$$
LFWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 30, 12:29 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 30, 12:29 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1229 PM CDT MON JUL 30 2007 .AVIATION... UPDATE FOR 18Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WITH MORE WIDESPREAD ACTIVITY POSSIBLE LATER THIS AFTERNOON ACROSS SOUTHERN KANSAS. OCCASIONAL MVFR CONDITIONS WILL AFFECT SOME OF THE TAF SITES DURING THE AFTERNOON HOURS...WITH POSSIBLE IFR CONDITIONS OVER CENTRAL KANSAS LATE TONIGHT AS MOIST SOUTHEAST FLOW IN THE BOUNDARY LAYER COMMENCES. JAKUB && .PREV DISCUSSION... /ISSUED 1131 AM CDT MON JUL 30 2007/ UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE SLOWLY EASTWARD ACROSS CENTRAL AND SOUTHERN KANSAS...HOWEVER ACTIVITY A BIT FURTHER IN NORTHERN KANSAS IS STATIONARY OR DRIFTING TO THE NORTHWEST. THE FLUCTUATING PRECIP MOTION...LOCAL PROFILERS...AND REGIONAL RADAR LOOP SUGGESTS THAT A MCV OR TWO COULD BE LURKING SOMEWHERE IN MID-LEVELS OVER CENTRAL AND EASTERN KANSAS WITH A SLOW EAST/SOUTHEAST MOTION. MEANWHILE...LOCAL 12Z RAOBS SHOW VERY HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES AND MINIMAL CAPPING OVER THE AREA. AS A RESULT...THE COMBINATION OF ANY STRONG DAYTIME HEATING AND THE MCV DRIFTING ACROSS THE REGION SHOULD ALLOW STORMS TO REDEVELOP THIS AFTERNOON. THE FAVORED AREAS COULD BE OVER CENTRAL AND ESPECIALLY SOUTHERN KANSAS WHERE STRONG DAYTIME HEATING IS NOW OCCURRING. THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL DUE HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND SLOW STORM MOVEMENT. JAKUB PREV DISCUSSION... /ISSUED 631 AM CDT MON JUL 30 2007/ UPDATE... AVIATION... FOR THE 12Z TAF ISSUANCE: COMPLEX OF THUNDERSTORMS CONTINUES TO CREEP EVER CLOSER TO KICT AT THIS TIME WITH CURRENT PROPAGATION TO THE EAST-SOUTHEAST. CENTRAL KS TAF SITES CURRENTLY AFFECTED BY TSRA WITH KICT EXPECTED TO BE AFFECT LATER THIS MORNING. SO WILL KEEP A VCTS GROUP GOING UNTIL TSRA COMPLEX MOVES OUT OF THE AREA SOMETIME AROUND 18Z. WILL KEEP THE AFTERNOON HOURS DRY WITH CEILINGS IMPROVING TO VFR LATER TODAY. KETCHAM PREV DISCUSSION... /ISSUED 340 AM CDT MON JUL 30 2007/ DISCUSSION... FORECAST HIGHLIGHT: HIGH +TSRA POTENTIAL TODAY-TUE. TODAY-TUE: WELL-DEFINED W-E ORIENTED BAND OF (+)TSRA ONGOING OVER CENTRAL KS ALONG 850-MB CONVERGENT AXIS EARLY THIS MORNING. ALTHOUGH BOUNDARY BECOMES MORE DIFFUSE THIS AFTERNOON...MOISTURE-RICH AIRMASS COVERING ALL AREAS COUPLED WITH PERSISTENT ISENTROPIC ASCENT IN 300-310K LAYER DICTATE ROBUST TSRA FORECAST ALL 3 PERIODS. WITH FEEBLE MID-UPR DECK FLOW HEAVY RAINS TO NO DOUBT BE PRIMARY THREAT ALL 3 PERIODS...ESPECIALLY OVER CENTRAL KS WHERE BETTER ALIGNED WITH PREVIOUSLY MENTIONED BOUNDARY AND WHERE NOSE OF EXPECTED POSITIONING OF MODEST LOW-LVL JET EXPECTED LATE TONIGHT. HIGH TEMPS TO PROVE PROBLEMATIC BUT WITH EXPECTED CONVECTIVE COVERAGE FELT IT PRUDENT TO LOWER TODAYS HIGHS A FEW DEGREES (PRIMARILY CENTRAL KS). WED & WED NIGHT: BETTER CHANCES FOR TSRA SLATED FOR CENTRAL KS (ESPECIALLY WED) AS MID LVL SHORTWAVE SCOOTS IN E/SE MANNER ACROSS NRN PLAINS. AMPLE MOISTURE AWAITS THIS FEATURE & HAVE ASSIGNED 35-40% POPS TO CENTRAL KS WED WHERE CLOSER TO EXPECTED TRACK OF THE SHORTWAVE. THU-SAT: SOUTHERLY LWR-DECK FLOW GETS BETTER ESTABLISHED AS WEEKEND APPROACHES IN RESPONSE TO GRADUALLY STRENGTHENING FRONT RANGE TROFFING. AS SUCH GRADUALY WARMING TREND EXPECTED OVER THE WEEKEND WITH HIGHS FLIRTING WITH MID 90S BY SUNDAY. AVIATION...FOR THE 06Z TAF ISSUANCE LATEST RADAR LOOP IS SHOWING NUMEROUS SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL KANSAS. LATEST FOG IMAGERY IS ALSO SHOWING IFR/MVFR CEILINGS DEVELOPING OVER CENTRAL KANSAS. THESE CEILINGS SHOULD PERSIST ACROSS THIS REGION THROUGH DAYBREAK. HOWEVER...WE COULD SEE THE CEILING CLIMB TEMPORARILY WHEN THE SHOWERS AND STORMS PASS THROUGH. THE REMAINDER OF THE AREA WILL BE UNDER THE INFLUENCE OF THE MID LEVEL DEFORMATION ZONE WHICH WILL CREATE THE POTENTIAL FOR MORE SHOWERS AND STORMS OVERNIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 87 71 91 / 40 40 30 30 HUTCHINSON 69 86 70 91 / 50 50 40 30 NEWTON 69 86 70 91 / 50 40 40 30 ELDORADO 70 86 70 91 / 40 40 30 30 WINFIELD-KWLD 70 88 71 91 / 40 40 30 20 RUSSELL 67 85 69 91 / 50 50 40 30 GREAT BEND 68 86 69 91 / 50 50 40 30 SALINA 68 84 70 92 / 50 50 40 40 MCPHERSON 69 85 70 91 / 50 50 40 30 COFFEYVILLE 70 87 69 92 / 30 40 30 20 CHANUTE 70 85 69 92 / 30 30 30 20 IOLA 70 84 70 92 / 30 30 30 20 PARSONS-KPPF 70 86 69 92 / 30 40 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 30, 5:18 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 518 AM CDT MON JUL 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 518 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAINS ARE LIKELY OVER ALL OF CENTRAL...AS WELL AS MOST OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...BOTH TODAY AND TONIGHT. THE THUNDERSTORMS ARE...AND WILL CONTINUE TO BE...SLOW MOVING...AND THEREFORE ARE CAPABLE OF CAUSING LOCALIZED FLOODING. FLOOD WARNINGS ARE ALREADY IN EFFECT FOR PART OF CENTRAL KANSAS... AND WITH THE THUNDERSTORMS CONTINUING OVER MOST AREAS THROUGH TONIGHT...FURTHER FLOOD WARNINGS ARE POSSIBLE...ESPECIALLY IN CENTRAL KANSAS...WHERE ADDITIONAL RAINFALLS AROUND 2 INCHES ARE LIKELY THROUGHOUT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL PERIODS OF THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ARE ALSO EXPECTED TO PRODUCE HEAVY RAINS...PRIMARILY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...WHERE ADDITIONAL LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Jul 30, 7:31 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM FLOOD 3 E LYONS 38.35N 98.15W
07/30/2007 RICE KS LAW ENFORCEMENT
22ND ROAD HAS WATER OVER THE ROAD.
&&
BDKLocal storm report, Jul 30, 7:56 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM FLOOD GALVA 38.38N 97.54W
07/30/2007 MCPHERSON KS TRAINED SPOTTER
FLOODING OF RURAL ROADS.
&&
BDKLocal storm report, Jul 30, 8:01 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM FLOOD GOESSEL 38.25N 97.35W
07/30/2007 MARION KS LAW ENFORCEMENT
WATER OVER A COUNTY ROAD BRIDGE.
&&
BDKLocal storm report, Jul 30, 12:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1254 PM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD PEABODY 38.17N 97.11W
07/30/2007 MARION KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER GOING OVER A FEW
RURAL ROADS NEAR PEABODY.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:50 PM CDT | Flash Flood Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Marion, Rice and 2 more | 20 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.